Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes night sweats, weight loss and dropped BP with no diet changes? - Online Doctor Chats

Date : 26-Mar-2014
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
User:I am having severe night sweats, I have had extreme weight loss, 137 down to 80 pounds since XXXXXXX with no diet changes, water retention, GFR blood test off, Creatinine off 114, and bun 22 blood pressure dropped to 70/40 or high but can't remember what it was, I am worried it is kidneys. I had a total hysterectomy 1985 and have been on Maxide water pills at night for water retention since 1990
Doctor:please give me a moment to read your query
Doctor:yes, I have read your query
Doctor:Shall we discuss your concerns now?
User:Yes please
Doctor:all right
Doctor:let us take the concerns one by one
Doctor:the night sweats
Doctor:this can be due to hormonal imbalance due to hysterectomy
Doctor:Also, this night sweats can be related to your weight loss as well
Doctor:Both of these symptoms along with fever or evening rise of temperature could mean tuberculosis
Doctor:Lets talk about this later
Doctor:I doubt this possibility in you
Doctor:blood pressure of 70/40 is definitely low
Doctor:it could be related to kidney as well
Doctor:Now, could you please upload the reports if any here on this chat page?
Doctor:regarding the GFR, Creatinine and BUN
User:I don't know how. I have copies I can give some numbers from those?
Doctor:there is an upload feature on the chat page
Doctor:Are you not seeing that?
Doctor:You can upload your reports there?
Doctor:sorry, no query mark there
Doctor:all right, are you on any long term medications?
Doctor:are you there?
User:Yes I am here. I was going to type in all the dates and results of blood tests. I am on Zoloft
Doctor:would it be easier for you to mail at the above address?
Doctor:Would that be comfortable for you?
User:Yes. That would be much easier. The night sweats are so horrible though so tonight I put a Vivelle Dot 0.075 on to see if it would help. I haven't been on any harmone in over 2 years
Doctor:I see
Doctor:are you having recurrent fever as well?
User:I don't think so. My temp runs low 97.7. I have not ever taken it at night with these night sweats. They have been really bad for the last 10 days
Doctor:Alright, nothing to be alarmed about
Doctor:It is probably due to hormonal imbalance
Doctor:But you are losing enormous amount of weight
Doctor:that is concerning me
Doctor:Have you got a Gynecological evaluation done by your doctor, like a PAP smear?
Doctor:I am just thinking if we are missing out on something there in the pelvis
Doctor:Are you mailing me the reports now?
Doctor:A complete work up is required in you to figure out the root cause of all your symptoms
User:Whoops I gave you wrong information. Creatinine low...0.9 high...1.11. GFR. low....44 & 56 high....77. Glucose low...82 high.....124. And BUN. 22
Doctor:please relax
Doctor:your reports seem to be normal
Doctor:Well within the normal range
Doctor:the creatinine, GFR and BUN are all within normal limits that suggests a healthy functioning kidney in you
Doctor:I do not see a kidney problem here
Doctor:Be rest assured that your kidney is normal
Doctor:Your glucose level is within range as well
Doctor:Perhaps, you need to gynecological evaluation and hormone replacement might help you
Doctor:Meanwhile, find out the cause of weight loss
Doctor:We must rule out any kind of cancers
Doctor:I am sorry but since the weight loss is extreme, I am concerned about cancer
Doctor:all right?
User:With all the weight loss and now symptoms it is hard to relax just because I have had several bladder and kidney infections and my bladder hurts when It is very full and I feel like getting up to go to the bathroom plus the horrific night sweats I am not getting the rest I need. I guess I worry about everything right now
Doctor:I understand
Doctor:sorry about that
Doctor:In my view, you could try progesterone supplement to help fight the night sweats
Doctor:It has proven to be beneficial in women mostly in menopausal age
User:Would you recommend the Vivelle patch or just Progesterone
Doctor:just progesterone works great
Doctor:But if Vivelle has worked for you earlier, you can try that too
User:I am running out of time I guess we only have 3 min and I can't afford another $25.00 dollars
Doctor:oh yes
Doctor:sorry about that
Doctor:get a gynecological evaluation done please
Doctor:this is my suggestion
Doctor:Get well soon
User:Thank you so much!! Have a great night.
Doctor:you too
Doctor:Take care
Doctor:Bye for now
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor